Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 393, NWS Atlanta, GA

August 21, 2025Cobb County, Fulton County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 21, 2025, 5:53 PM EDT for Cobb County, Fulton County, Georgia. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2025, 5:53 PM EDT (21:53 UTC)
Expired
Aug 21, 2025, 6:30 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cobb County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 5:58 PM EDTTSTM WND DMG2 Sw Bankhead, GAA photo on social media shows a large tree limb blown down near the Hamilton E. Holmes MARTA station.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
301 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

416 
WUUS52 KFFC 212153
SVRFFC
GAC067-121-212230-
/O.NEW.KFFC.SV.W.0393.250821T2153Z-250821T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
553 PM EDT Thu Aug 21 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southeastern Cobb County in north central Georgia...
  Central Fulton County in north central Georgia...

* Until 630 PM EDT.

* At 552 PM EDT, a severe thunderstorm was located over Bankhead, or
  over Atlanta, moving east at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Atlanta, City of South Fulton, Smyrna, East Point, Grant Park-Zoo
  Atlanta, Midtown, West End, Virginia Highland, Vinings, Sweet
  Auburn, Turner Field, Piedmont Park, Bankhead, Six Flags Over
  Georgia, Cascade Heights, Lakewood Park, Bolton, Atlantic Station,
  Little Five Points, and Mableton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3373 8457 3386 8452 3387 8435 3366 8435
TIME...MOT...LOC 2152Z 281DEG 8KT 3378 8447 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
513 
WWUS52 KFFC 212211
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
611 PM EDT Thu Aug 21 2025

GAC067-121-212230-
/O.CON.KFFC.SV.W.0393.000000T0000Z-250821T2230Z/
Cobb GA-Fulton GA-
611 PM EDT Thu Aug 21 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN COBB AND CENTRAL FULTON COUNTIES...

At 611 PM EDT, a severe thunderstorm was located over Sweet Auburn,
or over Atlanta, moving east at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Atlanta, City of South Fulton, Smyrna, East Point, Grant Park-Zoo
Atlanta, Midtown, West End, Virginia Highland, Vinings, Sweet Auburn,
Turner Field, Piedmont Park, Bankhead, Six Flags Over Georgia,
Cascade Heights, Lakewood Park, Bolton, Atlantic Station, Little Five
Points, and Mableton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3373 8457 3386 8452 3387 8435 3366 8435
TIME...MOT...LOC 2211Z 277DEG 8KT 3376 8440 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:45 PM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, Aug 21, 2:45 PM EDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
245 PM EDT Thu Aug 21 2025

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Friday)
Issued at 241 PM EDT Thu Aug 21 2025

Key Messages:

  - Scattered afternoon and evening storms Today with numerous
    storms expected Friday.

  - With storms coverage increasing through the weekend increased
    flooding chances are also occurring.

  - Best locations for flooding will be across portions of east
    central GA.

Isolated to scattered showers and thunderstorms are popping up
across the area this afternoon along the two boundaries. The
first boundary has been stalled across central/south GA for a few
days with the second boundary over North GA moving slowly south
through Fri. Right now these storms have a decent amount of
lightning with some gusty winds and periods of heavy rain. The
northern frontal boundary is expected to reinforce the southern
boundary as it stalls also across central/south GA through the
weekend. This boundary will bring deep layer moisture and some
instability with it acting as a catalyst for diurnally driven
convection. MUCAPE values are forecast to range from 1000-2000
J/kg with PWATS in the 1.75" to 2" range through Sunday. Combine
this with peak heating hours (Temps in the 80s and 90s) each day
and you have a good environment for strong to severe storms across
the area.

Temps will be near seasonal norms with highs in the lower to middle
90s and 80s in the NE GA mountains. Low temps Tonight and Thu night
will be in the mid 60s to lower 70s across the CWA.

01

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 241 PM EDT Thu Aug 21 2025

At a glance:

- Wet weekend.

- Cooler and drier next week!

A stationary front will continue to bring unstable weather to parts
of the southeast through the weekend. While severe weather seems
unlikely at this time, we'll need to continue to keep an eye on the
potential for flash flooding. Especially areas along and south of I-
20 where the stationary front is expected to stall. Rainfall totals
could be anywhere from 1-3 inches with isolated areas up to 5
inches.

A strong cold front is set to push the stationary front out Sunday
and into Monday. The resulting conditions behind it will give us
another taste of fall. The first part of next week calls for little
to no rain, highs in the low 80s and overnight lows in the 60s. If
you're into pumpkin spice, your time is coming.

Vaughn

&&

.AVIATION...
(18Z TAFS)
Issued at 150 PM EDT Thu Aug 21 2025
Showers and thunderstorms popping up across the area this
afternoon. Winds light and variable with ceilings mainly in the
VFR range. These storms will affect the TAF sites off and on
through the evening hours. As these storms move across the
airfield we will see some gusty variable winds in the 15-25kt
range. We will also see some MVFR ceilings in and around the
storms. The storms should diminish by 00z-02z. We will see some
more MVFR ceilings just before sunrise Friday with the ceilings
lift back into the VFR range by 16-18z fri. Will se another round
of storms Fri afternoon & evening.

//ATL Confidence...18Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  81  69  79 /  50  70  50  60
Atlanta         72  83  71  81 /  40  70  50  70
Blairsville     65  80  66  77 /  40  80  30  70
Cartersville    70  85  70  82 /  30  70  30  60
Columbus        73  88  72  85 /  30  70  50  70
Gainesville     70  81  69  79 /  50  70  40  60
Macon           73  85  71  82 /  50  80  60  70
Rome            70  87  70  84 /  20  60  30  60
Peachtree City  70  85  70  82 /  40  70  50  60
Vidalia         73  88  72  84 /  50  80  60  90

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch from Friday morning through late Saturday night for
GAZ076-085-086-097-098-109>113.

&&

SHORT TERM...01
LONG TERM....Vaughn
AVIATION...01
Hazardous weather outlook, Aug 21, 5:00 AM EDT, 12 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
500 AM EDT Thu Aug 21 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-220900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
500 AM EDT Thu Aug 21 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms are expected across north and central
Georgia this afternoon and evening. A few of these storms may
become strong, capable of producing wind gusts between 40 and 50
mph and frequent lightning. Heavy rainfall will also be possible,
which could lead to isolated flash flooding concerns.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered to numerous showers and thunderstorms are expected
across Georgia Friday through Sunday, with the greatest coverage
of storms expected between 2 PM and 10 PM each day. The severe
weather risk remains low, but an isolated flooding threat could
develop Friday or Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 21, 2:31 PM EDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
231 PM EDT Thu Aug 21 2025

GAZ076-211900-
Jefferson GA-
231 PM EDT Thu Aug 21 2025

...A strong thunderstorm will impact portions of southeastern
Jefferson County through 300 PM EDT...

At 231 PM EDT, a strong thunderstorm was near Magruder, or 7 miles
southeast of Louisville, moving southeast at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Wadley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3284 8231 3284 8233 3282 8236 3289 8242
      3305 8229 3304 8229 3300 8228 3293 8227
TIME...MOT...LOC 1831Z 307DEG 14KT 3291 8231

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Local storm report, Aug 21, 2:38 PM EDT, 3 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
238 PM EDT Thu Aug 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     Tstm Wnd Dmg     3 SW Cascade Heights    33.69N 84.49W
08/20/2025                   Fulton             GA   Public

            Social media photo showed large tree blown
            down into the roadway on Greenbriar Pkwy SW.

&&
Special weather statement, Aug 21, 5:36 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
536 PM EDT Thu Aug 21 2025

GAZ056>058-212200-
Butts GA-Spalding GA-Henry GA-
536 PM EDT Thu Aug 21 2025

...A strong thunderstorm will impact portions of eastern Spalding,
southwestern Henry and west central Butts Counties through 600 PM
EDT...

At 536 PM EDT, a strong thunderstorm was over Towalaga, or near
Griffin, moving south at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Griffin, Locust Grove, Sunny Side, East Griffin, Highland Mills,
Towalaga, Luella, Experiment, and Walker Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3342 8424 3337 8406 3318 8413 3325 8435
TIME...MOT...LOC 2136Z 021DEG 9KT 3331 8420

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 21, 5:45 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
545 PM EDT Thu Aug 21 2025

GAZ032-033-043-044-212215-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
545 PM EDT Thu Aug 21 2025

...A strong thunderstorm will impact portions of southeastern Cobb,
northeastern Douglas and central Fulton Counties through 615 PM
EDT...

At 545 PM EDT, a strong thunderstorm was over Bankhead, or near
Atlanta, moving east at 10 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Atlanta, Douglasville, City of South Fulton, Sandy Springs, Smyrna,
East Point, Austell, Midtown, Grant Park-Zoo Atlanta, Vinings, Sweet
Auburn, Piedmont Park, Cascade Heights, Lakewood Park, Sandtown,
Atlantic Station, Mableton, Chastain Memorial Park, West End, and
Virginia Highland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3367 8461 3384 8463 3392 8435 3370 8435
TIME...MOT...LOC 2145Z 257DEG 9KT 3378 8449

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 8:06 PM EDTSpecial Weather StatementFFCFulton39 min
Aug 20, 8:29 PM EDTSevere Thunderstorm WarningFFCFulton31 min
Aug 20, 8:35 PM EDTFlash Flood WarningFFCFulton2 hr
Aug 20, 8:50 PM EDTSpecial Weather StatementFFCFayette25 min
Aug 20, 10:49 PM EDTRiver Flood WarningFFCFulton92 min
Aug 21, 1:38 PM EDTFlood WatchFFCBaldwin, Bibb, Bleckley, Crisp, Dodge, Dooly and 24 more55 hr
Aug 21, 2:31 PM EDTSpecial Weather StatementFFCJefferson29 min
Aug 21, 5:36 PM EDTSpecial Weather StatementFFCSpalding24 min
Aug 21, 5:45 PM EDTSpecial Weather StatementFFCFulton30 min
Aug 21, 6:15 PM EDTSpecial Weather StatementFFCDeKalb30 min
Aug 21, 6:17 PM EDTSpecial Weather StatementFFCPike28 min
Aug 21, 6:18 PM EDTSpecial Weather StatementFFCBibb27 min
Aug 21, 6:18 PM EDTSpecial Weather StatementFFCToombs42 min
Aug 21, 6:28 PM EDTSpecial Weather StatementFFCFulton32 min
Aug 21, 6:53 PM EDTSpecial Weather StatementFFCWheeler37 min
Aug 21, 7:32 PM EDTSpecial Weather StatementFFCMorgan28 min
Aug 21, 7:44 PM EDTSpecial Weather StatementFFCSchley31 min
Aug 21, 7:58 PM EDTSpecial Weather StatementFFCGreene32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.